# SDR CA190528020

- Difficulty date: May 27, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Bell 206L-4
- Aircraft time: 6,298 hours
- Engine: Allsn 250C30P
- System (JASC): 6210 · Main Rotor Blades
- Part: Blade
- Part number: 20633000101
- Condition: Damaged
- Location: Main Rotor
- Part time: 25 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE DAILY INSPECTION OF A BELL 206L-4 THE PILOT/ENGINEER NOTED THAT A COVER PLATE ON THE BOTTOM OUTBOARD END OF ONE OF THE MAIN ROTOR BLADES HAD BECOME DEFORMED AND BULGED AWAY FROM THE BLADE. UPON CLOSER INSPECTION IT WAS NOTED THAT IT LOOKED LIKE SOMETHING FROM BEHIND THE PLATE HAD CAUSED THE DEFORMATION OF THE PLATE. AFTER COMMUNICATION WITH THE MANUFACTURER OF THE BLADE WE REMOVED THE FOUR SCREWS AND CAP TO FIND THAT THE WEIGHT THAT IS INSTALLED IN THE WEIGHT POCKET HAD BROKEN FREE FROM TWO OF THE ATTACHMENT BOLTS AND CENTRIFUGAL FORCE HAD CAUSED THE LEAD WEIGHT TO BUNCH UP ON THE OUTBOARD END AND BULGE THE COVER PLATE OUT. THE AIRCRAFT HAS BEEN GROUNDED AND CURRENTLY WAITING FOR INSTRUCTIONS FROM THE BLADE MANUFACTURER BEFORE MOVING FORWARD. THE OTHER MAIN ROTOR BLADE SHOWS NO SIGNS OF SERVICEABILITY BUT WILL ALSO BE INSPECTED TO THE DEGREE NECESSARY TO ENSURE SERVICEABILITY. (TC# 20190528020)
